Alert archive / Montana / High Wind Warnings in 2014

High Wind Warning 32, NWS Great Falls, MT

November 8, 2014

NWS Great Falls, MT issued this high wind warning at Nov 8, 2014, 2:08 PM MST. It took effect at Nov 9, 2014, 12:00 AM MST. It was in force for 14 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Nov 8, 2014, 2:08 PM MST (21:08 UTC)
In effect from
Nov 9, 2014, 12:00 AM MST
Expired
Nov 9, 2014, 2:24 PM MST
In force
14 hr
Issued by
NWS Great Falls, MT

The text

As transmitted, in the capitals the NWS used until 2016.

432 
WWUS75 KTFX 082108
NPWTFX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE GREAT FALLS MT
208 PM MST SAT NOV 8 2014

MTZ009-048-090915-
/O.UPG.KTFX.HW.A.0022.141109T0700Z-141109T1900Z/
/O.NEW.KTFX.HW.W.0032.141109T0700Z-141109T1900Z/
NORTHERN ROCKY MOUNTAIN FRONT-SOUTHERN ROCKY MOUNTAIN FRONT-
INCLUDING THE FOLLOWING LOCATIONS...BROWNING...MARIAS PASS...
CHOTEAU
208 PM MST SAT NOV 8 2014

...HIGH WIND WARNING IN EFFECT FROM MIDNIGHT TONIGHT TO NOON MST
SUNDAY...

THE NATIONAL WEATHER SERVICE IN GREAT FALLS HAS ISSUED A HIGH
WIND WARNING...WHICH IS IN EFFECT FROM MIDNIGHT TONIGHT TO NOON
MST SUNDAY. THE HIGH WIND WATCH IS NO LONGER IN EFFECT. 

* TIMING: STRONG WINDS ARE EXPECTED LATE TONIGHT THROUGH SUNDAY
  MORNING OVER THE ROCKY MOUNTAIN FRONT.

* WINDS: SUSTAINED WEST WINDS OF 35 TO 45 MPH...WITH GUSTS NEAR 65
  MPH.

* IMPACTS: STRONG WINDS WILL MAKE TRAVEL DIFFICULT FOR HIGH
  PROFILE VEHICLES.

* LOCATIONS AFFECTED INCLUDE: CHOTEAU...BROWNING...MARIAS PASS.

* TO SEE A GRAPHICAL REPRESENTATION OF THIS HAZARD PLEASE VISIT
  OUR WEB PAGE AND CLICK ON THE DETAILED HAZARDS TAB.


PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED
OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS
OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE.

&&

$$

MTZ012-014-090915-
/O.UPG.KTFX.HW.A.0022.141109T1300Z-141110T0000Z/
/O.NEW.KTFX.HW.W.0032.141109T1300Z-141110T0000Z/
CASCADE-CENTRAL AND SOUTHERN LEWIS AND CLARK-
INCLUDING THE FOLLOWING LOCATIONS...GREAT FALLS...
KINGS HILL PASS...FLESHER PASS...HELENA...LINCOLN...
MACDONALD PASS...ROGERS PASS
208 PM MST SAT NOV 8 2014

...HIGH WIND WARNING IN EFFECT FROM 6 AM TO 5 PM MST SUNDAY...

THE NATIONAL WEATHER SERVICE IN GREAT FALLS HAS ISSUED A HIGH
WIND WARNING...WHICH IS IN EFFECT FROM 6 AM TO 5 PM MST SUNDAY.
THE HIGH WIND WATCH IS NO LONGER IN EFFECT. 

* TIMING: STRONG WINDS ARE LIKELY ACROSS PORTIONS OF CASCADE AND
  LEWIS AND CLARK COUNTIES ON SUNDAY.

* WINDS: SUSTAINED WEST WINDS OF 35 TO 45 MPH...WITH GUSTS NEAR 65
  MPH.

* IMPACTS: STRONG WINDS WILL MAKE TRAVEL DIFFICULT FOR HIGH
  PROFILE VEHICLES.

* LOCATIONS AFFECTED INCLUDE: GREAT FALLS...KINGS HILL PASS...
  FLESHER PASS...HELENA...LINCOLN...MACDONALD PASS... ROGERS PASS.

* TO SEE A GRAPHICAL REPRESENTATION OF THIS HAZARD PLEASE VISIT
  OUR WEB PAGE AND CLICK ON THE DETAILED HAZARDS TAB.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED
OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS
OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE.

&&

$$
4 follow-up statements
736 
WWUS75 KTFX 090502
NPWTFX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE GREAT FALLS MT
1002 PM MST SAT NOV 8 2014

MTZ009-048-091200-
/O.CON.KTFX.HW.W.0032.141109T0700Z-141109T1900Z/
NORTHERN ROCKY MOUNTAIN FRONT-SOUTHERN ROCKY MOUNTAIN FRONT-
INCLUDING THE FOLLOWING LOCATIONS...BROWNING...MARIAS PASS...
CHOTEAU
1002 PM MST SAT NOV 8 2014

...HIGH WIND WARNING REMAINS IN EFFECT UNTIL NOON MST SUNDAY...

A HIGH WIND WARNING REMAINS IN EFFECT UNTIL NOON MST SUNDAY. 

* TIMING: STRONG WINDS ARE EXPECTED LATE TONIGHT THROUGH SUNDAY 
  MORNING OVER THE ROCKY MOUNTAIN FRONT. 

* WINDS: SUSTAINED WEST WINDS OF 35 TO 45 MPH...WITH GUSTS NEAR
  65 MPH. 

* IMPACTS: STRONG WINDS WILL MAKE TRAVEL DIFFICULT FOR HIGH 
  PROFILE VEHICLES.

* LOCATIONS AFFECTED INCLUDE: CHOTEAU...BROWNING...MARIAS PASS

* TO SEE A GRAPHICAL REPRESENTATION OF THIS HAZARD PLEASE VISIT 
  OUR WEB PAGE AND CLICK ON THE DETAILED HAZARDS TAB.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED
OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS
OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE.

&&

$$

MTZ012-014-091200-
/O.CON.KTFX.HW.W.0032.141109T1300Z-141110T0000Z/
CASCADE-CENTRAL AND SOUTHERN LEWIS AND CLARK-
INCLUDING THE FOLLOWING LOCATIONS...GREAT FALLS...
KINGS HILL PASS...FLESHER PASS...HELENA...LINCOLN...
MACDONALD PASS...ROGERS PASS
1002 PM MST SAT NOV 8 2014

...HIGH WIND WARNING REMAINS IN EFFECT FROM 6 AM TO 5 PM MST
SUNDAY...

A HIGH WIND WARNING REMAINS IN EFFECT FROM 6 AM TO 5 PM MST
SUNDAY. 

* TIMING: STRONG WINDS ARE LIKELY ACROSS PORTIONS OF CASCADE AND 
  LEWIS AND CLARK COUNTIES ON SUNDAY. 

* WINDS: SUSTAINED WEST WINDS OF 35 TO 45 MPH...WITH GUSTS NEAR
  65 MPH. 

* IMPACTS: STRONG WINDS WILL MAKE TRAVEL DIFFICULT FOR HIGH 
  PROFILE VEHICLES.

* LOCATIONS AFFECTED INCLUDE: GREAT FALLS...KINGS HILL PASS...
  FLESHER PASS...HELENA...LINCOLN...MACDONALD PASS... ROGERS 
  PASS 

* TO SEE A GRAPHICAL REPRESENTATION OF THIS HAZARD PLEASE VISIT 
  OUR WEB PAGE AND CLICK ON THE DETAILED HAZARDS TAB.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED
OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS
OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE.

&&

$$
946 
WWUS75 KTFX 091104
NPWTFX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE GREAT FALLS MT
404 AM MST SUN NOV 9 2014

MTZ009-048-091900-
/O.CON.KTFX.HW.W.0032.000000T0000Z-141109T1900Z/
NORTHERN ROCKY MOUNTAIN FRONT-SOUTHERN ROCKY MOUNTAIN FRONT-
INCLUDING THE FOLLOWING LOCATIONS...BROWNING...MARIAS PASS...
CHOTEAU
404 AM MST SUN NOV 9 2014

...HIGH WIND WARNING REMAINS IN EFFECT UNTIL NOON MST TODAY...

A HIGH WIND WARNING REMAINS IN EFFECT UNTIL NOON MST TODAY. 

* TIMING: STRONG WINDS ARE EXPECTED THROUGH THIS MORNING OVER THE
  ROCKY MOUNTAIN FRONT.

* WINDS: SUSTAINED WEST WINDS OF 35 TO 45 MPH...WITH GUSTS NEAR 
  65 MPH.

* IMPACTS: STRONG WINDS WILL MAKE TRAVEL DIFFICULT FOR HIGH 
  PROFILE VEHICLES.

* LOCATIONS AFFECTED INCLUDE: CHOTEAU...BROWNING...MARIAS PASS

* TO SEE A GRAPHICAL REPRESENTATION OF THIS HAZARD PLEASE VISIT 
  OUR WEB PAGE AND CLICK ON THE DETAILED HAZARDS TAB.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED
OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS
OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE.

&&

$$

MTZ012-014-091900-
/O.CON.KTFX.HW.W.0032.141109T1300Z-141110T0000Z/
CASCADE-CENTRAL AND SOUTHERN LEWIS AND CLARK-
INCLUDING THE FOLLOWING LOCATIONS...GREAT FALLS...
KINGS HILL PASS...FLESHER PASS...HELENA...LINCOLN...
MACDONALD PASS...ROGERS PASS
404 AM MST SUN NOV 9 2014

...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 5 PM MST THIS
AFTERNOON...

A HIGH WIND WARNING REMAINS IN EFFECT UNTIL 5 PM MST THIS
AFTERNOON. 

* TIMING: STRONG WINDS ARE LIKELY ACROSS PORTIONS OF CASCADE AND
  LEWIS AND CLARK COUNTIES TODAY.

* WINDS: SUSTAINED WEST WINDS OF 35 TO 45 MPH...WITH GUSTS NEAR 
  65 MPH.

* IMPACTS: STRONG WINDS WILL MAKE TRAVEL DIFFICULT FOR HIGH 
  PROFILE VEHICLES.

* LOCATIONS AFFECTED INCLUDE: GREAT FALLS...KINGS HILL PASS...
  FLESHER PASS...HELENA...LINCOLN...MACDONALD PASS... ROGERS 
  PASS 

* TO SEE A GRAPHICAL REPRESENTATION OF THIS HAZARD PLEASE VISIT 
  OUR WEB PAGE AND CLICK ON THE DETAILED HAZARDS TAB.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED
OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS
OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE.

&&

$$
964 
WWUS75 KTFX 091615
NPWTFX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE GREAT FALLS MT
915 AM MST SUN NOV 9 2014

MTZ009-048-091715-
/O.CAN.KTFX.HW.W.0032.000000T0000Z-141109T1900Z/
NORTHERN ROCKY MOUNTAIN FRONT-SOUTHERN ROCKY MOUNTAIN FRONT-
INCLUDING THE FOLLOWING LOCATIONS...BROWNING...MARIAS PASS...
CHOTEAU
915 AM MST SUN NOV 9 2014

...HIGH WIND WARNING IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN GREAT FALLS HAS CANCELLED THE
HIGH WIND WARNING. 

BREEZY CONDITIONS WILL CONTINUE ALTHOUGH DAMAGING WINDS A NO
LONGER EXPECTED.

$$

MTZ012-014-100000-
/O.CON.KTFX.HW.W.0032.000000T0000Z-141110T0000Z/
CASCADE-CENTRAL AND SOUTHERN LEWIS AND CLARK-
INCLUDING THE FOLLOWING LOCATIONS...GREAT FALLS...
KINGS HILL PASS...FLESHER PASS...HELENA...LINCOLN...
MACDONALD PASS...ROGERS PASS
915 AM MST SUN NOV 9 2014

...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 5 PM MST THIS
AFTERNOON...

A HIGH WIND WARNING REMAINS IN EFFECT UNTIL 5 PM MST THIS
AFTERNOON. 

* TIMING: STRONG WINDS ARE LIKELY ACROSS PORTIONS OF CASCADE AND 
  LEWIS AND CLARK COUNTIES TODAY. 

* WINDS: SUSTAINED WEST WINDS OF 35 TO 45 MPH...WITH GUSTS NEAR 
  65 MPH.

* IMPACTS: STRONG WINDS WILL MAKE TRAVEL DIFFICULT FOR HIGH 
  PROFILE VEHICLES.

* LOCATIONS AFFECTED INCLUDE: GREAT FALLS...KINGS HILL PASS...
  FLESHER PASS...HELENA...LINCOLN...MACDONALD PASS... ROGERS 
  PASS 

* TO SEE A GRAPHICAL REPRESENTATION OF THIS HAZARD PLEASE VISIT 
  OUR WEB PAGE AND CLICK ON THE DETAILED HAZARDS TAB.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED
OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS
OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE.

&&

$$
526 
WWUS75 KTFX 092124
NPWTFX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE GREAT FALLS MT
224 PM MST SUN NOV 9 2014


MTZ012-014-092230-
/O.CAN.KTFX.HW.W.0032.000000T0000Z-141110T0000Z/
CASCADE-CENTRAL AND SOUTHERN LEWIS AND CLARK-
INCLUDING THE FOLLOWING LOCATIONS...GREAT FALLS...
KINGS HILL PASS...FLESHER PASS...HELENA...LINCOLN...
MACDONALD PASS...ROGERS PASS
224 PM MST SUN NOV 9 2014

...HIGH WIND WARNING IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN GREAT FALLS HAS CANCELLED THE
HIGH WIND WARNING. 

BREEZY CONDITIONS WILL CONTINUE HOWEVER DAMAGING WINDS ARE NOT EXPECTED.

$$

What forecasters said that day

The local office's own words before this high wind warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Great Falls, MT wrote its last area forecast discussion before this high wind warning went out at Nov 8, 11:09 AM MST, 2 hours 59 minutes earlier.

Area forecast discussion, Nov 8, 11:09 AM MST, 2 hours 59 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE GREAT FALLS MT
1109 AM MST Sat Nov 8 2014

UPDATE TO AVIATION

.UPDATE...

Today...An upper level high pressure ridge will remain over the
region for another day and the airmass will remain rather warm.
Winds will remain breezy today with some very strong gusts
possible over the Rockies. Will raise a few temps...mainly
central and eastern portions of the zones. Current highlites will be
continued. Zelzer

&&

.AVIATION...
UPDATED 1809Z.
VFR conditions will prevail at all TAF sites for the majority of the
TAF period. Windy conditions will exist across the high plains
throughout the TAF period with mountain wave turbulence possible
throughout the time frame. Late into the TAF period ceilings and
visibility conditions will begin to decrease along the highline as
the next weather system begins to approach the area KHVR will likely
be the first affected in the area with KCTB possibly affected at
the end of the TAF period. Suk

&&

.PREV DISCUSSION...
/ISSUED 435 AM MST Sat Nov 8 2014/
Today through Monday...Today will be the last reasonably nice day
across the region...before a significant change to winter
conditions arrives on Sunday evening. Expect afternoon
temperatures in the 40s and 50s today...with areas along the front
range of the Rockies likely having highs in the 50s due to gusty
west winds. For tonight/Sunday morning...a high wind watch has
been issued for portions of the region...mainly the Rocky Mountain
Front...Cascade and Lewis and Clark Counties. Mid level winds near
65 knots will produce a short period of strong winds at the
surface on Sunday in the watch area. Scattered rain showers will
develop over the front range and across northern Blaine County as
well. Otherwise...the main weather impact will be a strong
Canadian cold to move through the region late Sunday afternoon
though Sunday evening. The timing of the frontal passage has not
changed since yesterday...with frontal passage expected:

Cut Bank    - 2 PM Sunday
Havre       - 4 PM Sunday
Great Falls - 5 PM Sunday
Lewistown   - 7 PM Sunday
Helena      - 8 PM Sunday
Bozeman     - 11 PM Sunday
West Yellowstone - 3 AM Monday

Again rain showers could develop ahead of the cold front...but the
precip will quickly change to snow behind the cold front. Gusty
north winds near frontal passage will create poor visibilities at
times Sunday night. Temperatures will fall mostly into the teens
by Monday morning...with a rapid freeze expected on Sunday
evening. Expect very little temperature rise on Monday. Snow
accumulations for Sunday evening through Monday are quite similar
to yesterday as well with:

Northern Plains:     2 to 5 inches
Northern Mountains:  6 to 15 inches
Southwest Valleys:   1 to 3 inches
Southwest Mountains: 4 to 8 inches

Thus the winter storm watch continues for portions of North
Central and Central Montana. Brusda

Monday Night through Saturday...Several days of bone-chilling
cold temperatures are a certainty for most of next week, with the
only question being exactly how cold we'll get, especially for the
Tues through Thurs period. Latest extended period models continued
their trend of the past few days to keep decreasing both daily
high and low temps in the midweek period. Couldn't find much to
argue against the trend, as it's well supported by well-defined
northerly flow coming right from the Canadian polar region and
thickness values (5010-5100 meters) that are more typical of Dec-
Jan conditions. If there's one wild card, it's the amount of snow
cover we receive from the main trof coming Mon and the secondary
one passing through on Tues. Greater snow cover would likely push
temps even lower than the single digits above/below zero (with a
few Hi-line sites reaching the teens below zero on Wed morning)
depicted in the current forecast. Probably won't reach record
minimum temp values (mostly in the -20s), but the situation will
bear watching through the weekend, with further temperature
adjustments likely.

Still expecting dry and cold conditions on Wed/Thurs, before next
push of moisture from a Pacific upper-level trof arrives on Fri.
There are marked differences in model solutions for this system,
with the ECMWF model being much wetter and colder than the GFS.
Current forecast grids bring some of the moisture into southwest MT
and as far north as the Little Belt Mtns and the Rocky Mtn Front
from Fri aftn thru Sat, which would produce occasional periods of
light snow as daytime temperatures remain in the teens/20s above
zero.
Waranauskas

&&

.PRELIMINARY POINT TEMPS/POPS...
GTF  61  38  51  14 /   0  10  50 100
CTB  56  33  43   8 /   0  10  80 100
HLN  60  38  59  21 /   0  10  30 100
BZN  58  31  59  17 /   0  10  20 100
WEY  43  24  42  21 /   0  10  20  60
DLN  58  36  59  26 /   0  10  20  70
HVR  54  30  41  10 /   0  30  90 100
LWT  61  35  53  12 /   0  10  60 100

&&

.TFX WATCHES/WARNINGS/ADVISORIES...
WINTER STORM WATCH from Sunday evening through Monday afternoon
Blaine...Cascade...Central and Southern Lewis and Clark...
Chouteau...Eastern Glacier...Eastern Pondera...Eastern Teton...
Fergus...Hill...Judith Basin...Liberty...Meagher...Northern
Rocky Mountain Front...Southern Rocky Mountain Front...Toole.

HIGH WIND WATCH from Sunday morning through Sunday afternoon
Cascade...Central and Southern Lewis and Clark.

HIGH WIND WATCH from late tonight through Sunday morning
Northern Rocky Mountain Front...Southern Rocky Mountain Front.

&&

weather.gov/greatfalls
www.twitter.com/NWSGreatFalls
www.facebook.com/NWSGreatFalls

The office that day

Everything else NWS Great Falls, MT issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Nov 8, 3:44 AM MSTHigh Wind WatchTFX10 hr

Nearby

High Wind Warnings in Montana, 2014Every high wind warning in 2014

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.